Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 26, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 14, 2021, 10:51 AM EDT. It took effect at Apr 15, 2021, 8:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2021, 10:51 AM EDT (14:51 UTC)
- In effect from
- Apr 15, 2021, 8:00 AM EDT
- Expired
- Apr 15, 2021, 11:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
694 WHUS73 KIWX 141451 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1051 AM EDT Wed Apr 14 2021 LMZ043-046-142300- /O.NEW.KIWX.SC.Y.0026.210415T1200Z-210416T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1051 AM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... * WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots. Waves 3 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM to 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
719 WHUS73 KIWX 141935 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 335 PM EDT Wed Apr 14 2021 LMZ043-046-150345- /O.CON.KIWX.SC.Y.0026.210415T1200Z-210416T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 335 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... * WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots. Waves 3 to 6 ft expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM to 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
024 WHUS73 KIWX 150246 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1046 PM EDT Wed Apr 14 2021 LMZ043-046-151100- /O.CON.KIWX.SC.Y.0026.210415T1200Z-210416T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1046 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... * WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots. Waves building to 3 to 5 feet toward Thursday morning, then building to 4 to 7 feet Thursday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM to 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
715 WHUS73 KIWX 150832 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 432 AM EDT Thu Apr 15 2021 LMZ043-046-151645- /O.CON.KIWX.SC.Y.0026.210415T1200Z-210416T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 432 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots. Waves building to 3 to 5 feet toward morning, then building to 4 to 7 feet during the day. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM to 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
171 WHUS73 KIWX 151431 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1031 AM EDT Thu Apr 15 2021 LMZ043-046-160000- /O.CON.KIWX.SC.Y.0026.000000T0000Z-210416T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1031 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots. Waves 3 to 6 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
641 WHUS73 KIWX 151943 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 343 PM EDT Thu Apr 15 2021 LMZ043-046-160300- /O.EXT.KIWX.SC.Y.0026.000000T0000Z-210416T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 343 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...North wind 10 to 15 knots. Waves 3 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
672 WHUS73 KIWX 160253 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1053 PM EDT Thu Apr 15 2021 LMZ043-046-160400- /O.EXP.KIWX.SC.Y.0026.000000T0000Z-210416T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1053 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... Winds and waves have dropped below advisory criteria. The small craft advisory will be allowed to expire at 11 PM EDT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 6:21 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Apr 14, 6:21 AM EDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 621 AM EDT Wed Apr 14 2021 .SYNOPSIS... Issued at 346 AM EDT Wed Apr 14 2021 Generally quiet and cooler weather in store through the next week. A few chances for light showers exist Thursday morning closer to Michigan as well as each afternoon over the weekend. && .SHORT TERM...(Today through Thursday) Issued at 346 AM EDT Wed Apr 14 2021 Upper low, currently over NW Wisconsin, will takes its time drifting ESE across the Great Lakes over the next 36 hours or so reaching Western PA by 00Z Fri. This will allow for a decent, but cooler day with afternoon highs trimmed by a good 5 to 10 degrees from yesterday's highs. Should be a decent amount of sunshine and not as much wind to help offset the cooler temps. Weak frontal boundary still residing south of the area with mainly virga showers drifting along it and trying to clip far SE areas. As the low drifts ESE the front will also shift further south, with another stronger cold front arriving with even colder air (-2 to -5 C 850 temps). CAA clouds will increase through the day and especially tonight into Thursday. Have maintained slgt chc to chc pops mainly Thursday as upper low gets closest to area and strong vort max rotates through. Still looks like best chances remain further NE into MI. Overnight lows will drop into the 30s again, but cloud cover should hopefully limit frost development. Held off on any frost addition, but if less clouds materialize (especially S) then may need to introduce at least some patchy frost. && .LONG TERM...(Thursday Night through Tuesday) Issued at 346 AM EDT Wed Apr 14 2021 Upper low will reach the east coast by 00Z Sat. Weaker disturbances will drop south and east through the flow with deeper moisture still cut off well to the south across the Gulf states. Diurnal heating Sat and Sun afternoon, combined with these disturbances, brings non zero chances for some showers SW on Sat and SE Sunday. Have held with token 15 pops, but not expecting much of anything for overall QPF. Temps will try to moderate into the 60s towards the end of the period, but timing of waves and continued carving of the northern stream flow may preclude that and keep the area in below normal temps as well as nuisance low pop chances. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 614 AM EDT Wed Apr 14 2021 Light and variable winds this morning will increase out of the northwest by late morning with gusts as high as 20 kts. This will coincide with good diurnal mixing as an upper low rotates over the region. Scattered to broken strato-cu are also expected to develop around 5kft under the mid-level inversion. Then as a stronger shortwave swings south into Michigan late tonight, ceilings could drop to MVFR at SBN by Thursday morning. Otherwise, conditions should remain VFR through the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Fisher SHORT TERM...Fisher LONG TERM...Fisher AVIATION...Cobb Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 14, 4:12 AM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 412 AM EDT Wed Apr 14 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150815- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 412 AM EDT Wed Apr 14 2021 /312 AM CDT Wed Apr 14 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-150815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 412 AM EDT Wed Apr 14 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft are expected on Thursday.
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.